If you believe you have overdosed on Belviq (lorcaserin), seek immediate medical treatment. Although no cases of an overdose have been reported, likely symptoms may include nausea, dizziness, or hallucinations, among others. A healthcare provider may treat these symptoms by "pumping the stomach," administering activated charcoal, or providing supportive care to treat any complications that occur.
Can You Take Too Much Belviq?Belviq® (lorcaserin) is a prescription medication used in combination with diet and exercise to help certain people with weight loss. As with most medications, it is possible to take too much Belviq.
The specific effects of an overdose can vary, depending on a number of factors, including the Belviq dosage and whether it was taken with any other medications or substances.
Effects of an OverdoseThere have not been any reported cases of an overdose with Belviq. Therefore, it is not entirely clear what to expect from an overdose. Based on clinical studies in which higher-than-recommended doses were given, possible symptoms of a Belviq overdose may include:
- Abdominal (stomach) discomfort
- An abnormally heightened mood (euphoria)
- Seeing or hearing things that are not really there (hallucinations)
- Other changes in mood.
Treatment Options for a Belviq OverdoseIf the overdose was recent, a healthcare provider may administer activated charcoal or "pump the stomach" to help reduce the amount of the medication absorbed into the bloodstream.
Treatment will also involve supportive care, which consists of treating the symptoms that occur as a result of the overdose. For example, supportive treatment for a Belviq overdose may include:
- Fluids through an intravenous (IV) line
- Close monitoring of the heart
- Other treatments based on the symptoms that occur.
Dialysis is not expected to help remove Belviq from the body in cases of an overdose.
It is important that you seek medical attention immediately if you believe that you or someone else may have taken too much of this medication.